MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HICKMAN 9 FR PEDIATRIC LENGTH DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS HICKMAN 9 FR PEDIATRIC LENGTH DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 0600580
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was not provided, a review of the device history records could not be performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.(b)(4).
 
Event or Problem Description
It was reported that when flushing the line, prior to blood draw, the lumen proximal to the bifurcation hub burst.The catheter was later removed and a new device was placed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a complete manufacturing review could not be conducted for the investigation as the lot number is unknown.Investigation summary: the device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation is inconclusive for the alleged lumen break as no objective evidence has been provided to confirm any alleged deficiency with the catheter.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Possible contributing factors include over pressurization and insufficient wall thickness; however, the lack of a returned sample prevented both confirmation of the reported event and identification of a root cause(s).Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.(b)(4).
 
Event or Problem Description

Brand Name
HICKMAN 9 FR PEDIATRIC LENGTH DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7648816
Report Number3006260740-2018-01538
Device Sequence Number11150755
Product Code LJS
UDI-Device Identifier00801741051883
UDI-Public(01)00801741051883
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600580
Device Catalogue Number0600580
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer10/12/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1